Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 27, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Aug 6, 2006, 6:43 AM CDT for Galveston County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 6:43 AM CDT (11:43 UTC)
- Expired
- Aug 6, 2006, 7:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Galveston County, TX
The radar
The Houston radar (KHGX), 36 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3166 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 061144 TORHGX TXC167-061215- /O.NEW.KHGX.TO.W.0027.060806T1143Z-060806T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 643 AM CDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... GALVESTON COUNTY IN SOUTHEAST TEXAS * UNTIL 715 AM CDT * AT 635 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A WATERSPOUT APPROACHING THE SHORE. THIS WATERSPOUT WAS LOCATED 300 YARDS OFF THE SEA WALL BETWEEN 9 AND 10 MILE ROAD AND WAS MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTHERN GALVESTON COUNTY... CENTRAL GALVESTON COUNTY... WATERSPOUTS ARE TORNADOES OVER THE WATER THAT CAN MOVE ONTO LAND AREAS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2911 9492 2918 9479 2930 9489 2922 9501 $$
1 follow-up statement
000 WWUS54 KHGX 061208 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 706 AM CDT SUN AUG 6 2006 TXC167-061216- /O.EXP.KHGX.TO.W.0027.000000T0000Z-060806T1215Z/ GALVESTON TX- 706 AM CDT SUN AUG 6 2006 ...THE TORNADO WARNING FOR GALVESTON COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED ACROSS THE ISLAND TO THE MAINLAND. THE STORM WAS LOCATED ABOUT 3 MILES SOUTH OF HITCHCOCK AND WAS MOVING NORTHWEST AT 5 MPH. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2911 9492 2918 9479 2930 9489 2922 9501 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Aug 6, 4:08 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 6, 4:08 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 AM CDT SUN AUG 6 2006 .DISCUSSION... THE UPPER LOW WILL AFFECT SE TX OVER THE NEXT COUPLE OF DAYS BEFORE THE HIGH PRESSURE AREA REASSERTS ITSELF OVER THE LATTER HALF OF THE WEEK. EARLY THIS MORNING THE LOW WAS LOCATED NEAR THE SE LA COAST. THE GFS AND NAM HANDLED THE SYSTEM A BIT DIFFERENTLY AND THE NAM LOOKED UNREALISTIC IN DEVELOPING A SURFACE LOW IN THE GULF IN MOVING IT ONSHORE AND IN ITS AGGRESSIVE HANDLING OF THE REMNANTS OF CHRIS DURING THE MID WEEK PERIOD. LIKED THE GFS WITH THE HIGHER PW/S THOUGH LIKE THE NAM IT MAY HAVE THE UPPER LOW A BIT TOO FAR SOUTH THIS MORNING. WITH THAT IN MIND...THE MAIN FORECAST ITEM OF CONCERN FOR TODAY AND MONDAY WILL BE RAINFALL COVERAGE AND AMOUNTS. LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO FORECASTED PW/S NEAR 2.3 AND THE PRESENCE OF DIFFLUENT FLOW ALOFT. (A PW OF 2.3 IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL FOR BOTH LCH AND CRP FOR THE FIRST PART OF AUGUST.) WILL HAVE TO SEE HOW THINGS EVOLVE WITH THE UPPER LOW AND IN THE THE MODEL RUNS LATER TODAY AS TO CONTINUING THE MENTION OF LOCALLY HEAVY RAINFALL FOR MONDAY. THE COVERAGE SHOULD BECOME AT LEAST 60 PERCENT BY MIDDAY TODAY AFTER THE CONVECTIVE TEMPERATURE IS REACHED. THE FAR NORTHERN COUNTIES MAY SEE A BIT LESS COVERAGE BECAUSE OF THE POSITIONING OF THE UPPER LOW. THERE WAS MORE UNCERTAINTY ON MONDAY FOR COVERAGE AND AMOUNTS. WILL MENTION THE POSSIBILITY OF SEVERE STORMS TODAY. THE COLDER TEMPERATURES ALOFT AND THE POSITIONING OF THE UPPER LOW MAY HELP PROVIDE THE POTENTIAL FOR WET MICROBURSTS. SEE THE SPC DISCUSSION AND THE HAZARDOUS WEATHER OUTLOOK FOR MORE DETAILS. TUESDAY SHOULD SEE EVEN LESS COVERAGE AS THE UPPER LOW DISSIPATES AND THE HIGH PRESSURE ALOFT BEGINS MOVING TOWARD AR...NORTHERN LA...AND EASTERN TX. ONLY EXPECT THE SEA BREEZE TO PROVIDE ANY RAINFALL AFTER WEDNESDAY. TEMPERATURES SHOULD BE MUCH LOWER TODAY AND MONDAY DUE TO CLOUD COVER. A RETURN TO THE HEAT OF THE PAST FEW DAYS WILL OCCUR BY WEDNESDAY. 40 && .AVIATION... MCS OVER LOUISIANA HAS SHIFTED WEST OVER SE TX AND IS IN THE PROCESS OF DECAYING. WITH CONVECTIVE TEMPS IN THE MID/UPPER 80S AND AN OUTFLOW BOUNDARY LYING ACROSS THE REGION...THINK TSRA WILL REDEVELOP LATER THIS MORNING OR EARLY AFTERNOON. AGREE WITH SPC REASONING REGARDING WET MICROBURSTS AND WILL TEMPO VRB25KT AT AREA TAF SITES. 43 && .MARINE... E-NE SFC FLOW WILL DEVELOP IN THE WAKE OF AN OUTFLOW BOUNDARY MOVING ACROSS THE WATERS OVERNIGHT. AM EXPECTING THE FLOW TO BECOME SE BY AFTERNOON. WIND SPEED/DIRECTION WILL BE MORE DEPENDENT ON CONVECTION THAN THE ACTUAL WEAK PRESSURE GRADIENT IN PLACE. WILL ADD WIND AND SEAS HIGHER IN AND NEAR TSRA AS MULTI- CELL STORMS COULD ORGANIZE AND PRODUCE SOME HIGHER WIND GUSTS. GWW STILL ADVERTISING SOME HIGHER THAN EXPECTED SEA HEIGHTS BY TUESDAY. WILL MAINTAIN CURRENT FORECAST REGARDING SEAS FOR TUESDAY. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 94 74 91 74 96 / 50 30 50 30 20 HOUSTON (IAH) 91 75 89 75 93 / 70 40 60 30 30 GALVESTON (GLS) 88 79 87 79 89 / 70 50 60 30 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 5, 10:06 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1006 PM CDT SAT AUG 5 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1006 PM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...REST OF TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY STRONG TO SEVERE...WILL MOVE INTO EASTERN PORTIONS OF SOUTHEAST TEXAS LATE THIS EVENING INTO EARLY SUNDAY MORNING. EXPECT HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING AS WELL WINDS GUSTS TO NEAR 50 MPH WITH THESE THUNDERSTORMS. IN ADDITION...SOME STORMS MAY PRODUCE SMALL SIZE HAIL. .DAYS TWO AND THREE...SUNDAY AND MONDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL. RAINFALL AMOUNTS OF ONE HALF INCH TO AN INCH ARE EXPECTED. ISOLATED AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE. .DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:15 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 27 min |
| Aug 6, 12:31 AM CDT | Special Marine Warning | HGX | 84 min | |
| Aug 6, 6:35 AM CDT | Special Marine Warning | HGX | 55 min | |
| Aug 6, 9:16 AM CDT | Special Marine Warning | HGX | 59 min | |
| Aug 6, 6:52 PM CDT | Severe Thunderstorm Warning | HGX | Waller | 23 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.